By Topic

Optimal wire-sizing function under the Elmore delay model with bounded wire sizes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Yu-Min Lee ; Dept. of Electr. & Comput. Eng., Wisconsin Univ., Madison, WI, USA ; Chen, C.C. ; Wong, D.F.

In this brief, we develop the optimal wire-sizing functions under the Elmore delay model with bounded wire sizes. Given a wire segment of length L, let f(x) be the width of the wire at position x, 0≤x≤L. We show that the optimal wire-sizing function that minimizes the Elmore delay through the wire is f(x)=ae-bx, where a>0 and b>0 are constants that can be computed in O(1) time. In the case where lower bound (L>0) and upper bound (U>0) of the wire widths are given, we show that the optimal wire-sizing function f(x) is a truncated version of ae-bx that can also be determined in O(1) time. Our wire-sizing formula can be iteratively applied to optimally size the wire segments in a routing tree.

Published in:

Circuits and Systems I: Fundamental Theory and Applications, IEEE Transactions on  (Volume:49 ,  Issue: 11 )